Alert archive / Arizona / Freeze Warnings in 2011
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 7, 2011, 12:53 PM MST for 5 counties in Arizona. It took effect at Nov 8, 2011, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 12:53 PM MST (19:53 UTC)
- In effect from
- Nov 8, 2011, 3:00 AM MST
- Expired
- Nov 8, 2011, 9:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS75 KTWC 071953 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1253 PM MST MON NOV 7 2011 AZZ507>509-080500- /O.UPG.KTWC.FZ.A.0001.111108T1000Z-111108T1500Z/ /O.NEW.KTWC.FZ.W.0002.111108T1000Z-111108T1600Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD 1253 PM MST MON NOV 7 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR FROM 3 AM TO 9 AM MST TUESDAY. LOW TEMPERATURES WILL GENERALLY RANGE FROM 28 TO 32. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM MST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
2 follow-up statements
940 WWUS75 KTWC 080426 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 926 PM MST MON NOV 7 2011 AZZ507>509-081230- /O.CON.KTWC.FZ.W.0002.111108T1000Z-111108T1600Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD 926 PM MST MON NOV 7 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY. * TIMING...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR FROM 3 AM TO 9 AM MST TUESDAY. LOW TEMPERATURES WILL GENERALLY RANGE FROM 28 TO 32. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM MST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
740 WWUS75 KTWC 080927 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 227 AM MST TUE NOV 8 2011 AZZ507>509-081600- /O.CON.KTWC.FZ.W.0002.111108T1000Z-111108T1600Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD 227 AM MST TUE NOV 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR FROM 3 AM TO 9 AM MST TODAY. LOW TEMPERATURES WILL GENERALLY RANGE FROM 28 TO 32. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM MST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 7, 9:20 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 7, 9:20 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
920 AM MST MON NOV 7 2011
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL BRING A GOOD CHANCE
OF VALLEY RAIN AND MOUNTAIN SNOW TODAY. CLEARING AND COLDER TONIGHT
WITH WIDESPREAD FREEZING TEMPERATURES EAST OF TUCSON. DRY CONDITIONS
WILL OCCUR TUESDAY THROUGH FRIDAY AS HIGH PRESSURE ALOFT RETURNS. A
SERIES OF LOW PRESSURE SYSTEMS WILL THEN BRING ANOTHER CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW THIS WEEKEND AND EARLY NEXT WEEK.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS 30-45 DBZ
ECHOES MOVING NEWD ACROSS SE PINAL COUNTY AND CENTRAL/ERN PIMA
COUNTY AT 1605Z. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES AT THIS
TIME. PIMA COUNTY ALERT SYSTEM HAS RECORDED GENERALLY ONE-TENTH TO
ONE-QUARTER OF AN INCH OF RAINFALL ACROSS THE CENTRAL AND WRN
PORTION OF THE TUCSON METRO AREA SINCE RAINFALL STARTED AROUND 15Z.
VISIBLE SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS WRN PIMA
COUNTY...WITH WELL DEFINED BACK-EDGE OF BROKEN TO OVERCAST CLOUD
COVER MOVING EWD ACROSS THE TOHONO OODHAM NATION. PARTLY CLOUDY
SKIES WERE NOTED OVER COCHISE COUNTY.
UPPER LEVEL LOW PRESSURE SYSTEM OVER NWRN AZ WILL MOVE EWD INTO NRN
NEW MEXICO BY TUE MORNING. LIKELY-CATEGORY POPS FROM TUCSON EWD AND
LESSER CHANCES OF PRECIP SOUTH OF TUCSON REST OF THIS MORNING.
PRECIP CHANCES TO DECREASE QUICKLY FROM W-E THIS AFTERNOON AND THIS
EVENING. WILL MAINTAIN THE WINTER WEATHER ADVISORY FOR SNOW ABOVE
6000 FEET ACROSS THE WHITE MOUNTAINS THROUGH 5 PM MST. LESSER SNOW
ACCUMULATIONS ARE EXPECTED ACROSS THE HIGHER TERRAIN NE OF TUCSON.
CLEARING SKIES AND COLDER AIR BEHIND THE DEPARTING SYSTEM WILL OCCUR
TONIGHT. THUS THE FREEZE WATCH FOR THE LOWER ELEVATIONS EAST OF
TUCSON LATE TONIGHT AND EARLY TUE MORNING WILL LIKELY BE UPGRADED TO
A FREEZE WARNING WITH THE AFTERNOON FORECAST PACKAGE ISSUANCE.
DRY CONDITIONS TUE-FRI AS SHORTWAVE RIDGE MIGRATES EWD ACROSS THE
AREA. THEREAFTER...07/00Z GFS/ECMWF WERE FAIRLY SIMILAR WITH
DEPICTING LONGWAVE TROUGH TO BE OVER THE ERN PACIFIC AND WRN CONUS.
SERIES OF LOW PRESSURE SYSTEMS ARE PROGGED TO MOVE EWD ACROSS THE
INTERMOUNTAIN WEST THIS WEEKEND. INHERITED FORECAST HAS MAINLY
CHANCE-CATEGORY POPS SAT-SUN AND THIS SEEMS REASONABLE AT THIS TIME.
QUITE COOL TODAY AND TUE WITH DAYTIME TEMPS TO BE ABOUT 15-20 DEGS F
OR SO BELOW NORMAL. WARMER WED-THUR THEN NO SIGNIFICANT DAILY TEMP
CHANGES FRI-SUN...WITH HIGH TEMPS TO STILL REMAIN ABOUT 5-10 DEGS F
BELOW NORMAL.
&&
.AVIATION...SCT-NUMEROUS -SHRA AND HIGHER TERRAIN -SHSN THROUGH 21Z
TODAY THEN ISOLD-SCT -SHRA/-SHSN MAINLY NE OF KTUS LATE THIS
AFTERNOON AND THIS EVENING. AREAS MVFR CIGS/VSBYS THRU THIS EVENING.
PRECIP ENDING ACROSS THE WHITE MOUNTAINS NE OF KSAD BY 12Z TUESDAY.
SURFACE WIND WLY 10-20 KTS WITH GUSTS OF 20-30 KTS THIS AFTERNOON.
OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 12Z
TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
AZZ510.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
AZZ507>509.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Nov 7, 10:09 AM MST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1009 AM MST MON NOV 7 2011 AZZ510-072230- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- 1009 AM MST MON NOV 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 6000 FEET THROUGH THIS AFTERNOON. THUS...A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET. PLEASE REFER TO AWIPS PRODUCT PHXWSWTWC /WMO HEADER WWUS45 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT DRY CONDITIONS TUESDAY THROUGH FRIDAY. A CHANCE OF SNOW SHOWERS WILL THEN OCCUR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>509-072230- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 1009 AM MST MON NOV 7 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT LATE TONIGHT. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FREEZE WATCH IS IN EFFECT EARLY TUESDAY MORNING. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:02 AM MST | Winter Weather Advisory | TWC | Graham, Greenlee | 14 hr |
Nearby
Freeze Warnings in Arizona, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.